Jump to content
Important Survey - Please Participate ×

Ativan 2-4mg for 1.5 months


[Da...]

Recommended Posts

Hey, I have been taking Ativan daily for about a month and a half at 2-4 mg a day. I was wondering how hard it will be to come off this and if I need to taper. I've tried reducing my dosage and I feel awful, waking up in panic etc. I'm afraid i'm going to have a seizure or something. I only have 2 pills left so i'm not sure what to do. I don't think the doctor will refill.
Link to comment
Share on other sites

Hello Dashie,

 

Welcome to Benzo Buddies!  I am a person who originally took Ativan and was dependent on the drug after 6 weeks of use. I was also told I could just stop taking it for a medical test since the dose was very low.  I did suffer greatly, cold turkey is not advised when stopping these types of medications. Additionally, your dose is pretty high so yes, I would suggest that you taper.

 

Can you talk to your doctor about the symptoms you feel when you reduce the dose and ask him to provide you with a script so that you can taper?  While your use is considered relatively short time, you are experiencing withdrawal effects each time you try to cut down.

 

It is generally suggested to taper no more than 5-10% every 10-14 days. You might be able to utilize a faster taper due to the length of usage but your body will tell you if the taper rate is too fast. I'll give you a link to the General Taper Plans for additional information.

 

I'll also give you a link to the Ashton Manual. It is an excellent resource about these types of drugs and how to withdraw. It was written by an expert in the field.

 

Seizures are actually quite rare, but a slow taper will eliminate the chance of one.  If it were me, I would call the doctor today since you only have 2 pills left.  Let us know how it goes.

 

We can support you as you taper off Ativan and recover from its use.  Perhaps finding alternative ways to deal with whatever issue led you to Ativan would be a good idea.  Please ask questions, we're here to help.

 

General Taper Plans   

 

The Ashton Manual

 

pianogirl  :)

 

Link to comment
Share on other sites

I managed to get a prescription of 60 1mg tablets. That's a months worth at 2mg a day. Think I could taper off with this safely? I really don't think he'll prescribe more.
Link to comment
Share on other sites

Hi,

 

One tip i can give you , is keep a diary ( Mine is in excel ) of your dosing and taper schedule along with symptoms, this you can bring to this or another doctor if needs be and " prove " your acting in a responsible fashion. I dont know if what you have is / is not enough  I think others will have more specific input on taper and cut schedule. You might also include in your question exactly how you bee spreading out that 2-4 mg though the day. I was on less than you for less time but find it important to be specific about how much im going to take and when . One thing im certain of .. your in the right place. Plenty of understanding help here and good reading too. Just knowing that some of the WD symptoms i got were just that .. symptoms and not a sign of an impending heart attack etc was a big relief.

Link to comment
Share on other sites

I managed to get a prescription of 60 1mg tablets. That's a months worth at 2mg a day. Think I could taper off with this safely? I really don't think he'll prescribe more.

 

I'm glad you were able to get a script for 60 tablets, that's better than none at this point.  WesternDave has a very good point. Journal this process you if need be you can take this information to a doctor if you don't have enough Ativan to complete a proper taper.

 

As you start your taper, listen to your body, it will tell you whether your taper is too fast.

 

If you taper 10% of 2mg the first cut you will be reducing .2 followed by holding for 10-14 days.  You might be able to utilize a faster taper due to the short term use.  You'll have to see how you feel after the first reduction.

 

pianogirl  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...